Ask a doctor

Half Moon Under Eye? (photo)

I had Juvederm, another Dr dissolved some areas then re-injected the area shown a week later (in Jan). Now, I have a puffy patch and a dark half moon shaped line... The Dr says that it's a long lasting bruise but another Dr consulted said that it's a 'sausage' with Tyndall Effect. Thoughts?

Doctor Answers (4)

Half moom under eye after Juvederm, tyndall effect?

+2

It would be unusual to have a bruise remaining after 3 months.  I suspect this is a tyndall effect of the Juvederm in the skin.  You also note that this area is  puffy.  This is likely the Juvederm in your skin.  If you are not happy with the appearance, you could have the Juvederm dissolved with hyaluronidase or you could wait it out for it to be absorbed naturally. 

(This answer is not intended nor implied to be a substitute for medical advice.  It is posted for patients’ general education only.  Always seek the advice of your physician or other qualified healthcare provider for further evaluation of your individual case.)

Seattle Dermatologist
5.0 out of 5 stars 1 review

Half moon under eye

+2

That would be a pretty significant bruise. Did you have a bruise there at all to begin with? It seems more like the Tyndall effect, based on the shape and color especially. Over time as the filler is absorbed it will go away, or you can have it dissolved with an enzyme called hyaluronidase. 

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Bruising or Tyndall Effect?

+1

Hi HK.  In our opinion, it looks more like a long term bruise (hemosiderin staining) than the Tyndall effect.  In the picture the area does not look like a light blue or grey hazy color that is normally seen with the Tyndall effect.  

You may seek out a prescription for hydroquinone - 4% - 6% - and we also use q-switched lasers to fade this kind of long term bruising.  Good luck.

Web reference: http://www.celibre.com/RestylaneInjectionsBeforeAfterPicturesPhotos.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Not Likely a Bruise from the Juvederm Injection

+1

The area that you see around the eye is most likely not a bruise but related to the swelling from the Juvederm. I have noted in my practice that juvederm stays "Puffier" than the other HA fillers for a longer period of time. That is a great thing when you want it, but not great if it makes you unhappy.  For this reason I do not use Juvederm around the eye area, but Restylane instead. In my hands around the eye area the results are better with it. To solve your problem you either have to "wait it out" or have Hyaluronidase injected.

Web reference: http://www.doctornir.com

West Palm Beach Plastic Surgeon
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...